Alert archive / Texas / Tornado Warnings in 2005
Tornado Warning 10, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at May 8, 2005, 7:26 PM CDT for Mason County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2005, 7:26 PM CDT (00:26 UTC)
- Expired
- May 8, 2005, 8:00 PM CDT
- In force
- 34 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Mason County, TX
The radar
The San Angelo radar (KSJT), 145 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 0.4 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 449 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 2647 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KSJT 090027 TORSJT TXC319-090100- /O.NEW.KSJT.TO.W.0010.050509T0026Z-050509T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 726 PM CDT SUN MAY 8 2005 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * TORNADO WARNING FOR... EASTERN MASON COUNTY IN WEST CENTRAL TEXAS * UNTIL 800 PM CDT * AT 722 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 3 MILES SOUTH OF MASON...MOVING SOUTHEAST AT 15 MPH. IN ADDITION TO A POSSIBLE TORNADO...HAIL TO THE SIZE OF SOFT BALLS IS POSSIBLE AND HAS BEEN REPORTED BY SPOTTERS IN MASON. * THE TORNADO IS EXPECTED TO BE NEAR... LOYAL VALLEY AND US-87 NEAR THE MASON-GILLESPIE COUNTY LINE BY 800 PM CDT IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING SOFTBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. LAT...LON 3089 9926 3052 9931 3050 9898 3091 9897 $$
1 follow-up statement
000 WWUS54 KSJT 090035 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 735 PM CDT SUN MAY 8 2005 TXC319-090100- /O.CON.KSJT.TO.W.0010.000000T0000Z-050509T0100Z/ MASON TX- 735 PM CDT SUN MAY 8 2005 ...A TORNADO WARNING CONTINUES UNTIL 800 PM CDT FOR EASTERN MASON COUNTY... AT 732 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED 8 MILES SOUTH OF MASON...MOVING SOUTHEAST AT 30 MPH. THE TORNADO WILL BE NEAR... LOYAL VALLEY BY 750 PM CDT US-87 NEAR THE MASON-GILLESPIE COUNTY LINE BY 755 PM CDT IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING SOFTBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. LAT...LON 3089 9926 3052 9931 3050 9898 3091 9897 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 8, 12:18 PM CDT, 7 hours 8 minutes earlier.
Area forecast discussion, May 8, 12:18 PM CDT, 7 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1218 PM CDT SUN MAY 8 2005 .SHORT TERM...ATMOSPHERE IS TRYING TO RECOVER IN THE WAKE OF THIS MORNINGS MCS CURRENTLY OVER SOUTH CENTRAL TEXAS. ALTHOUGH AIRMASS WAS WORKED AIRMASS IS RECOVERING AS ADDITIONAL MOISTURE SNEAKS AROUND THE SOUTH SIDE OF THE THUNDERSTORM COMPLEX AND UP THE RIO GRANDE THEN INTO WEST CENTRAL TEXAS. DRYLINE IS ALSO SHARPENING UP THIS AFTERNOON AND IS LOCATED FROM NEAR SNYDER TO SANDERSON. ALSO WATER VAPOR IMAGERY ALSO INDICATING ANOTHER PIECE OF SHORTWAVE ENERGY ENTERING TEXAS FROM THE WEST. THIS WILL LIKELY HELP TO INITIATE THUNDERSTORMS ONCE AGAIN THIS AFTERNOON. BEST CHANCES CURRENTLY APPEARS TO BE ALONG AND EAST OF AN ABILENE TO SAN ANGELO TO SONORA LINE. CURRENTLY BEST CONVERGENCE ONGOING AT THE INTERSECTION OF OLD OUT FLOW BOUNDARY AND THE DRYLINE NEAR SONORA AND RADAR HAS INDICATED SHOWERS STARTING TO DEVELOP THERE. VISUAL OBSERVATIONS FROM THE OFFICE HERE INDICATE THAT CU IS FATTENING WITH A FEW TOWERS. BOTH THE NAM AND RUC SHOW CAP TOTALLY ERODED BY 19Z AND CAPES AVERAGING BETWEEN 2000 AND 3000 J/KG. SHEAR VALUES HAVE WEAKENED FROM LAST NIGHT...HOWEVER STEEP LAPSE RATES REMAIN. THUS POTENTIAL FOR SEVERE HAIL STORMS REMAIN. MOST ACTIVITY SHOULD SHIFT EAST AND SOUTH THROUGH THE AFTERNOON AND WILL ONLY CARRY A SLIGHT CHANCE OF POPS FOR THE EAST AFTER 00Z. DRIER IS NOT GOING TO PUSH AS FAR EAST AS WE WERE THINKING YESTERDAY. NONE THE LESS COLUMN AS A WHOLE DRIER ON MONDAY AND TEMPERATURES SHOULD RISE INTO THE 90S OVER MUCH OF THE AREA...STILL LOOKS DRY THROUGH TUESDAY. .LONG TERM... MOISTURE BEGINS TO RETURN ON WEDNESDAY AND TEMPERATURES COOL JUST A TAD WITH SOUTHWESTERLY FLOW ALOFT DEVELOPING OVER THE AREA AGAIN WILL SEE LATE AFTERNOON AND EVENING DRY LINE ACTIVITY DEVELOP ONCE AGAIN STARTING WEDNESDAY AFTERNOON AND CONTINUING THROUGH THE REMAINDER OF THE WEEK. COLD FRONT STILL LOOKS TO COME DOWN WITH MODEL CONSENSUS OF SATURDAY NOW. THUS SHOULD HELP TO ENHANCE THUNDERSTORM CHANCES SATURDAY AND SUNDAY. ALSO WENT COOLER THAN GUIDANCE SUNDAY AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 61 89 64 91 / 10 0 0 0 SAN ANGELO 60 92 64 91 / 10 0 0 0 JUNCTION 60 91 64 89 / 10 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 27/BRAZZELL
Hazardous weather outlook, May 8, 11:45 AM CDT, 7 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 1145 AM CDT SUN MAY 8 2005 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-091634- BROWN-CALLAHAN-COKE-COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-IRION- JONES-KIMBLE-MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA- SCHLEICHER-SHACKELFORD-STERLING-SUTTON-TAYLOR-THROCKMORTON-TOM GREEN- 1145 AM CDT SUN MAY 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ALONG AND EAST OF A HASKELL...SWEETWATER...MERTZON...OZONA LINE. THE AIRMASS ACROSS WEST CENTRAL TEXAS REMAINS MOIST AND UNSTABLE. THE DRYLINE IS EXPECTED TO MOVE EASTWARD OUT OF WEST TEXAS AND INTO WEST CENTRAL TEXAS THIS AFTERNOON. STORMS WHICH DEVELOP ALONG THE DRYLINE WILL BECOME RAPIDLY SEVERE...WITH LARGE HAIL THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY NIGHT ACROSS WEST CENTRAL TEXAS...AND AGAIN FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, May 8, 6:29 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
629 PM CDT SUN MAY 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM HAIL 11 E EDEN 31.22N 99.66W
05/08/2005 2.50 INCH CONCHO TX TRAINED SPOTTER
&&
JBRAZZELLocal storm report, May 8, 6:31 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
631 PM CDT SUN MAY 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 4 W BRADY 31.14N 99.40W
05/08/2005 0.75 INCH MCCULLOCH TX TRAINED SPOTTER
&&
JBRAZZELLocal storm report, May 8, 6:36 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
636 PM CDT SUN MAY 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM HAIL 7 W BRADY 31.13N 99.45W
05/08/2005 1.75 INCH MCCULLOCH TX TRAINED SPOTTER
&&
JBRAZZELSpecial weather statement, May 8, 7:10 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 710 PM CDT SUN MAY 8 2005 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-090046- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 710 PM CDT SUN MAY 8 2005 ...SEVERE THUNDERSTORM WATCH #233 HAS BEEN CANCELLED FOR HASKELL...FISHER...JONES...NOLAN...STERLING...AND COKE COUNTIES IN WEST CENTRAL TEXAS... THE SEVERE THUNDERSTORM WATCH CONTINUES IN EFFECT UNTIL 900 PM CDT FOR MCCULLOCH...RUNNELS...TOM GREEN...BROWN...COLEMAN...IRION... MENARD...SCHLEICHER...TAYLOR...CALLAHAN...CONCHO...SHACKELFORD... AND THROCKMORTON COUNTIES IN WEST CENTRAL TEXAS...
Local storm report, May 8, 7:23 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
723 PM CDT SUN MAY 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM HAIL MASON 30.75N 99.23W
05/08/2005 1.25 INCH MASON TX TRAINED SPOTTER
&&
JBRAZZELLocal storm report, May 8, 7:24 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
724 PM CDT SUN MAY 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM HAIL 1 NE MASON 30.76N 99.22W
05/08/2005 4.25 INCH MASON TX TRAINED SPOTTER
&&
JBRAZZELNearby
Tornado Warnings in Texas, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.